# SDR 95ZZZX2680

- Difficulty date: May 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N35496
- Make and model: Cessna 172I
- Aircraft serial: 17256800
- Engine: Lyc O320E2D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Broken
- Location: Cyl Exhaust
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE IN CRUISE, EXHAUST VALVE BROKE APPROXIMATELY ONE-HALF WAY UP THE STEM.  THE CYLINDER HEAD AND THE PISTON WERE RENDERED UNSERVICEABLE DUE TO THEIR COMBINED EFFORT TO BREAK THE VALVE INTO SMALL ENOUGH PIECES TO BLOW THEM OUT THE EXHAUST SYSTEM.
